Alert archive / California / Wind Advisories in 2006

Wind Advisory 25, NWS Medford, OR

November 12, 2006Siskiyou County, California

NWS Medford, OR issued this wind advisory at Nov 12, 2006, 7:58 AM PST for Siskiyou County, California. It took effect at Nov 12, 2006, 6:00 PM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2006, 7:58 AM PST (15:58 UTC)
In effect from
Nov 12, 2006, 6:00 PM PST
Expired
Nov 13, 2006, 2:00 AM PST
In force
8 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 4.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2006-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2006-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 121558
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
758 AM PST SUN NOV 12 2006

ORZ021-022-130000-
/O.CON.KMFR.HW.W.0022.061113T0200Z-061113T0800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
758 AM PST SUN NOV 12 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT PST TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT PST TONIGHT. 

A DEVELOPING SURFACE LOW IN THE EAST PACIFIC WILL STRENGTHEN AS
IT MOVES TO ABOUT 300 MILES OFF THE NORTH OREGON COAST BY LATE
SUNDAY AFTERNOON. SOUTH WINDS WILL GRADUALLY INCREASE TO 20 TO
30 MPH ALONG THE COAST SUNDAY AFTERNOON THEN INCREASE FURTHER TO
30 TO 45 MPH WITH GUSTS TO 70 MPH SUNDAY EVENING. WINDS ARE
EXPECTED TO DECREASE AFTER MIDNIGHT.

$$

CAZ081-130000-
/O.NEW.KMFR.WI.Y.0025.061113T0200Z-061113T0900Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
758 AM PST SUN NOV 12 2006

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 1 AM PST
MONDAY.

AN APPROACHING LOW PRESSURE SYSTEM WILL PRODUCE A STRONG SURFACE
PRESSURE GRADIENT WHICH WILL BE AMPLIFIED BY VALLEY CONSTRICTIONS
AT THE MOUTH OF THE SHASTA VALLEY. SOUTH WINDS 30 TO 40 MPH WITH
GUST TO 50 MPH WILL DEVELOP IN THE SHASTA VALLEY THIS
EVENING...ESPECIALLY IN THE VICINITY OF WEED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
MWJ
4 follow-up statements
000 
WWUS76 KMFR 122221
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
221 PM PST SUN NOV 12 2006

ORZ021-022-130800-
/O.CON.KMFR.HW.W.0022.061113T0200Z-061113T0800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
221 PM PST SUN NOV 12 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT PST TONIGHT...

A DEVELOPING SURFACE LOW OFF THE OREGON COAST WILL PRODUCE STRONG
WINDS TONIGHT. SOUTH WINDS WILL GRADUALLY INCREASE TO 20 TO 30 MPH
ALONG THE COAST EARLY THIS EVENING THEN INCREASE FURTHER TO 35 TO
45 MPH WITH GUSTS TO 70 MPH AROUND SUNSET. WINDS ARE EXPECTED TO
DECREASE AFTER MIDNIGHT.

$$

CAZ081-130900-
/O.CON.KMFR.WI.Y.0025.061113T0200Z-061113T0900Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
221 PM PST SUN NOV 12 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 1 AM
PST MONDAY...

AN APPROACHING LOW PRESSURE SYSTEM WILL PRODUCE A STRONG SURFACE
PRESSURE GRADIENT TONIGHT WHICH WILL BE AMPLIFIED BY VALLEY
CONSTRICTIONS AT THE MOUTH OF THE SHASTA VALLEY. SOUTH WINDS 30 TO
40 MPH WITH GUST TO 50 MPH WILL DEVELOP IN THE SHASTA VALLEY THIS
EVENING...ESPECIALLY IN THE VICINITY OF WEED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
MWJ
000 
WWUS76 KMFR 130121
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
521 PM PST SUN NOV 12 2006

ORZ021-022-130800-
/O.EXT.KMFR.HW.W.0022.061113T0121Z-061113T0800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
521 PM PST SUN NOV 12 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL MIDNIGHT PST
TONIGHT. 

SOUTH WINDS 40 TO 60 MPH GUSTING TO 80 MPH WILL PERSIST UNTIL
AROUND MIDNIGHT TONIGHT. WINDS WILL THEN BECOME SOUTHWEST AND
DIMINISH TO 20 TO 30 MPH.

$$

CAZ081-130800-
/O.CON.KMFR.WI.Y.0025.061113T0200Z-061113T0900Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
521 PM PST SUN NOV 12 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY. 

SOUTH WINDS 30 TO 40 MPH GUSTING TO 55 MPH WILL PERSIST UNTIL THE
EARLY MORNING HOURS MONDAY AND THEN DIMINISH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

STOCKTON
000 
WWUS76 KMFR 130753
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1153 PM PST SUN NOV 12 2006

ORZ021-022-130900-
/O.EXP.KMFR.HW.W.0022.000000T0000Z-061113T0800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1153 PM PST SUN NOV 12 2006

...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT PST TONIGHT...

THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT PST TONIGHT. 

$$

CAZ081-131000-
/O.EXT.KMFR.WI.Y.0025.000000T0000Z-061113T1000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1153 PM PST SUN NOV 12 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM PST MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 AM PST MONDAY. 

SOUTH WINDS 30 TO 35 MPH GUSTING TO 55 MPH WILL PERSIST UNTIL THE
EARLY MORNING HOURS AND THEN DIMINISH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CC
000 
WWUS76 KMFR 130953
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
153 AM PST MON NOV 13 2006


CAZ081-131100-
/O.EXP.KMFR.WI.Y.0025.000000T0000Z-061113T1000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
153 AM PST MON NOV 13 2006

...WIND ADVISORY WILL EXPIRE AT 2 AM PST EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 2 AM PST EARLY THIS MORNING. 
WINDS HAVE DECREASED TO LESS THAN 20 MPH WITH OCCASIONAL HIGHER
GUSTS. WINDS WILL CONTINUE TO DECREASE THROUGH THE MORNING.

$$


11

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Nov 12, 2:30 AM PST, 5 hours 28 minutes earlier.

Area forecast discussion, Nov 12, 2:30 AM PST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
230 AM PST SUN NOV 12 2006

.SHORT TERM...A WARM FRONT IS APPROACHING 130W AND WILL MOVE ONSHORE
LATE THIS AFTERNOON. RAIN IS EXPECTED TO SPREAD TO THE COAST BY MID
AFTERNOON THEN FURTHER INLAND BY EARLY EVENING. I LIKE THE WAY THE
GFS IS HANDLING THE DEVELOPMENT OF THE SURFACE LOW BETWEEN
140W-150W. THE LOW WILL CONTINUE TO DEEPEN AND MOVE TO ABOUT 300
MILES OFF THE NORTH OREGON COAST BY 4PM THEN PEAKS AT AROUND 983MB
JUST TO THE NORTHWEST OF ASTORIA BY 10PM SUNDAY NIGHT. WINDS AT
925MB INCREASE TO 65KT JUST OFF THE COAST BY 4PM SO WILL UPGRADE THE
HIGH WIND WATCH TO A WARNING FOR THE COAST FROM 6PM TO MIDNIGHT. THE
COLD FRONT WILL MAKE ITS WAY THROUGH MOST OF THE REGION MONDAY
MORNING. SNOW LEVELS RISE TO ABOVE PASS LEVEL LATE SUNDAY NIGHT AND
MONDAY AND REALLY DONT COME BACK DOWN TO BELOW PASS LEVEL UNTIL
LATE MONDAY NIGHT AND TUESDAY. TUESDAY STILL LOOKS LIKE A PRETTY
QUIET DAY IN BETWEEN SYSTEMS.

.LONG TERM...UNSETTLED WEATHER WILL CONTINUE THROUGH THE PERIOD. A
FAIRLY DEEP CLOSED LOW WILL REMAIN IN THE GULF OF ALASKA WITH A
MOIST WESTERLY FLOW OVER THE REGION.

&&

.AVIATION...COASTAL AREAS...GENERALLY VFR CONDITIONS THIS MORNING
BECOMING MVFR BY LATE AFTERNOON AND EVENING AS RAIN SPREADS INLAND.
INLAND AREAS...LOCAL AREAS OF IFR CONDITIONS IN THE VALLEYS THIS
MORNING OTHERWISE VFR TODAY.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING COAST FROM 6PM SUNDAY EVENING THROUGH
     MIDNIGHT.
     SMALL CRAFT ADVISORY FOR SEAS FLORENCE OR TO OR/CA
     BORDER 0-60 NM.
CA...SMALL CRAFT ADVISORY FOR SEAS OR/CA BORDER TO PT ST GEORGE
     0-60 NM.
&&

HOLTZ
Hazardous weather outlook, Nov 11, 1:37 PM PST, 18 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
137 PM PST SAT NOV 11 2006

ORZ021-022-121400-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
137 PM PST SAT NOV 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

WITH THE NEXT FRONTAL SYSTEM APPROACHING THE COAST LATE SUNDAY
AFTERNOON. THERE IS A POTENTIAL FOR STRONG WINDS SUNDAY EVENING
THROUGH MONDAY MORNING WHICH PROMPTS A WIND WATCH...SEE PRODUCT FOR
DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BUNKER

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.